Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 229, NWS Austin/San Antonio, TX

June 3, 2023Blanco County, Gillespie County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2023, 6:14 PM CDT for Blanco County, Gillespie County, Llano County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2023, 6:14 PM CDT (23:14 UTC)
Expired
Jun 3, 2023, 7:15 PM CDT
In force
61 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
2.0 in
Wind
70.0 mph

Counties Blanco County, TX, Gillespie County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:49 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 3, 1:49 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
149 PM CDT Sat Jun 3 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Sunday night)
Issued at 148 PM CDT Sat Jun 3 2023

Weather across the area at the present time is relatively quiet.
This morning started out cool and dry in the wake of the overnight
MCS, but dewpoints have creeped back into the 60s and 70s with
temperatures in the 80s. Skies remain partly cloudy with light
southerly winds in place. Convection chances late this afternoon and
tonight remain a low confidence forecast, but it appears there are
two main areas to watch for possible development and movement into
the CWA. The first is activity west of the Rio Grande that should
initiate after 4 pm. There will be a window for this activity to
congeal into a complex and become cold pool dominate and progress
into the western counties. Latest runs of the HRRR show this most
likely happening in the southwestern CWA near Maverick, Dimmit, and
Zavala County after 7-8 pm before likely moving into the CRP CWA by
11 pm. With this potential MCS, there is the chance for some strong
to severe winds and perhaps small hail as well. SPC has this general
area in a Slight Risk of severe storms in the latest Day 1 outlook.

The second area to watch will be possible development of showers and
storms just north of the Hill Country around 7 pm. The past few runs
of the HRRR are consistently showing this activity growing upscale
into an MCS with the system moving into the Hill Country then into
the I35 corridor after midnight. Will have to watch this, but have
increased PoPs for this area tonight to 40-50 percent for now.
Overall severe chances will be likely lower with this system but
will have to monitor for possible winds. There is a marginal risk
for this area in the Day 1 outlook.

Lows tonight will likely be in the 60s across the area. For
tomorrow, much of the forecast will be dependent on what happens
tonight. If we get a large complex moving through the area after
midnight, we will likely see less activity tomorrow afternoon with
only scattered activity possible. Latest run of the NBM has 60-70
PoPs in the north tomorrow but has not picked up the overnight
system yet. Toned PoPs tomorrow down a bit given the risk of the
overnight system. Highs will be in the 80s for much of the area.
Will keep 20 PoPs for much of the area tomorrow night. Lows will be
in the 60s to near 70 once again.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 148 PM CDT Sat Jun 3 2023

Majority of the long term forecast consists of a northwesterly flow
aloft as weak ridging establishes from Northern Mexico into the New
Mexico region. The flow eventually looks to flatten toward later in
the week and into next weekend. The precipitable water values over
the region will remain within 1 standard deviation of normal for
this time of year. The best rain and storm chances are expected to
concentrate through early week and will continue to primarily be
driven by mesoscale processes, like convective outflow and complex
propagations. Locally heavy downpours are possible with convection
through Tuesday night and this may result in the concern for some
low end flooding at times. WPC continues to highlight much of the
area under a level 1 of 4 risk for excessive rainfall through that
time. While the better rain and storm chances decline into mid to
late week, there could be enough lingering moisture and lift to
allow the opportunity for low end PoPs of around 10 to 20 percent
across the region. This includes the possible interaction with the
sea breeze.

Temperatures look to steadily warm through the long term back to
near normal by the end of the week before trending slightly above
the seasonable average into next weekend. Conditions will trend on
the humid side as well with the modest low-level onshore east to
southeast flow from off the Gulf of Mexico. However, if a convective
complex at any time is able to advance across the region in any
similar fashion as last night, then some cooler temperatures and a
more refreshing feel within the air may result as the atmosphere
would likely need some time to recharge on bringing back the warm
and more humid airmass.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Sat Jun 3 2023

Tranquil weather conditions prevail early this afternoon across the
area with some low clouds forming near San Antonio. Most of the
afternoon will remain quiet but we will be mainly watching two areas
of convective development to potentially affect the terminals. The
first is activity west of the Rio Grande should develop and possible
affect DRT around 00-04z. Another area of activity of development in
the Hill Country could evolve into a complex and affect the I35 sites
around midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              69  90  67  87 /  40  50  20  50
Austin Bergstrom Intl Airport  67  88  65  86 /  30  40  20  50
New Braunfels Muni Airport     68  88  65  86 /  30  40  20  50
Burnet Muni Airport            66  85  65  83 /  40  60  30  50
Del Rio Intl Airport           68  91  69  90 /  50  20  10  20
Georgetown Muni Airport        67  88  65  85 /  30  60  30  50
Hondo Muni Airport             67  88  66  86 /  40  30  20  40
San Marcos Muni Airport        67  88  65  86 /  30  40  20  50
La Grange - Fayette Regional   69  87  66  85 /  10  50  30  50
San Antonio Intl Airport       69  89  67  86 /  40  40  20  40
Stinson Muni Airport           69  89  68  87 /  40  30  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...29
Long-Term...Brady
Aviation...29
Hazardous weather outlook, Jun 3, 1:48 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
148 PM CDT Sat Jun 3 2023

TXZ171>173-183>194-202>209-217>225-228-041900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
148 PM CDT Sat Jun 3 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

There is a Level 1 out of 5 risk for severe storms across
portions of the Rio Grande Plains, southern Edwards Plateau, Hill
Country and I-35 corridor late this afternoon and tonight. A level
2 risk in in place for the Winter Garden region near Maverick
County. Any severe storms that form will be capable of producing
damaging wind gusts and large hail. In addition, locally heavy
rainfall is possible with these storms. There is a Level 1 out of
4 risk for excessive rainfall that could lead to flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few storms could produce heavy rainfall Sunday through Tuesday.
There is a Level 1 out of 4 risk for excessive rainfall that
could lead to flooding during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:04 PM CDTSevere Thunderstorm WarningEWXVal Verde56 min
Jun 2, 7:37 PM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Jun 2, 7:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde65 min
Jun 2, 7:51 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 2, 7:55 PM CDTSevere Thunderstorm WarningEWXVal Verde28 min
Jun 2, 8:09 PM CDTTornado WarningEWXVal Verde12 min
Jun 2, 8:30 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde60 min
Jun 2, 8:33 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 2, 8:37 PM CDTTornado WarningEWXEdwards, Val Verde23 min
Jun 2, 8:50 PM CDTSevere Thunderstorm WarningEWXVal Verde55 min
Jun 2, 8:55 PM CDTTornado WarningEWXEdwards, Kinney, Val Verde13 min
Jun 2, 8:58 PM CDTSpecial Weather StatementEWXEdwards47 min
Jun 2, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards, Kinney62 min
Jun 2, 9:32 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
Jun 2, 9:37 PM CDTSevere Thunderstorm WarningEWXVal Verde38 min
Jun 2, 9:47 PM CDTSpecial Weather StatementEWXReal43 min
Jun 2, 9:49 PM CDTSevere Thunderstorm WarningEWXEdwards, Real56 min
Jun 2, 10:04 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXEdwards, Kinney, Maverick, Real, Uvalde, Val Verde and 1 more56 min
Jun 2, 10:24 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real51 min
Jun 2, 10:41 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina, Real, Uvalde, Zavala49 min
Jun 2, 10:45 PM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Kinney, Real, Uvalde3 hr
Jun 2, 10:54 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala51 min
Jun 2, 11:12 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr, Medina and 1 more48 min
Jun 2, 11:15 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXFrio, Medina, Uvalde, Zavala45 min
Jun 2, 11:53 PM CDTSevere Thunderstorm WarningEWXBexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 3 more55 min
Jun 2, 11:56 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXFrio, Medina, Uvalde, Zavala64 min
Jun 3, 12:23 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Wilson25 min
Jun 3, 12:47 AM CDTSpecial Weather StatementEWXAtascosa, DeWitt, Gonzales, Guadalupe, Karnes, Wilson43 min
Jun 3, 12:53 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio49 min
Jun 3, 2:18 AM CDTSpecial Weather StatementEWXComal, Guadalupe57 min
Jun 3, 3:08 AM CDTSpecial Weather StatementEWXGuadalupe52 min
Jun 3, 5:28 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXLlano62 min
Jun 3, 6:23 PM CDTSpecial Weather StatementEWXMaverick67 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.